MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: n/a (not applicable).The intraocular lens was not implanted.If explanted, give date: n/a (not applicable).The intraocular lens was not implanted.Therefore, lens was not explanted.The product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.The manufacturing process record was evaluated, and no discrepancies were found during the mrr (manufacturing record review) related to this complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a partially inserted intraocular lens into a patient's right eye was removed and replaced in the same procedure due to bent/broken haptic.There was a patient contact with the lens.The procedure was completed with the same model and diopter lens.It was indicated that the patient has recovered.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received confirmed that the lens was not fully inserted.There was no surgical interventions required and no patient injury was reported.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: 04/10/2021.Section d9: returned to manufacturer: yes.Section h3: device evaluated by manufacturer? yes.Device evaluation: the pcb00 product was returned in its original package.Visual inspection using magnification was performed to the returned sample and the plunger and pushrod was observed in advanced position.Residues of viscoelastic material was cartridge.The cartridge tip was observed slightly deformed.The lens was not returned with the device.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11506543
Report Number2648035-2021-07412
Device Sequence Number2856545
Product Code HQL
UDI-Device Identifier05050474558250
UDI-Public(01)05050474558250(17)221203
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/17/2021
04/20/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date03/18/2021
04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR